Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 89, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 26, 2016, 2:42 PM CDT for Fremont County, Page County, Iowa. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 2:42 PM CDT (19:42 UTC)
- Expired
- May 26, 2016, 3:03 PM CDT
- In force
- 21 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fremont County, IA, Page County, IA
The radar
The Omaha radar (KOAX), 103 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:45 PM CDT | HAIL 1 | 1 N Farragut, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223
WUUS53 KOAX 261942 RRA
SVROAX
IAC071-145-262015-
/O.NEW.KOAX.SV.W.0089.160526T1942Z-160526T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
242 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PAGE COUNTY IN SOUTHWESTERN IOWA...
EASTERN FREMONT COUNTY IN SOUTHWESTERN IOWA...
* UNTIL 315 PM CDT
* AT 241 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
FARRAGUT...OR 18 MILES NORTH OF TARKIO...MOVING NORTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...ESSEX...FARRAGUT...RIVERTON...IMOGENE AND PIERCE
RECREATION AREA.
THIS INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 4 AND 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.
LAT...LON 4060 9542 4067 9557 4090 9553 4090 9529
4078 9518
TIME...MOT...LOC 1941Z 210DEG 31KT 4071 9546
HAIL...1.00IN
WIND...60MPH
$$
KG3 follow-up statements
042
WWUS53 KOAX 261948
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
248 PM CDT THU MAY 26 2016
IAC071-145-262015-
/O.CON.KOAX.SV.W.0089.000000T0000Z-160526T2015Z/
PAGE IA-FREMONT IA-
248 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN PAGE AND NORTHEASTERN FREMONT COUNTIES...
AT 247 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SHENANDOAH...OR 22 MILES NORTH OF TARKIO...MOVING NORTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...ESSEX...FARRAGUT...IMOGENE AND PIERCE RECREATION AREA.
THIS INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 10 AND 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.
LAT...LON 4067 9542 4071 9553 4090 9553 4090 9529
4078 9518
TIME...MOT...LOC 1947Z 210DEG 31KT 4076 9542
HAIL...1.00IN
WIND...60MPH
$$
KG335
WWUS53 KOAX 261956 RRA
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
256 PM CDT THU MAY 26 2016
IAC071-145-262015-
/O.CON.KOAX.SV.W.0089.000000T0000Z-160526T2015Z/
PAGE IA-FREMONT IA-
256 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN PAGE AND NORTHEASTERN FREMONT COUNTIES...
AT 255 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ESSEX...OR 26
MILES NORTH OF TARKIO...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...ESSEX...IMOGENE AND PIERCE RECREATION AREA.
THIS INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 10 AND 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.
LAT...LON 4067 9542 4074 9549 4090 9545 4090 9529
4083 9523
TIME...MOT...LOC 1955Z 210DEG 31KT 4083 9537
HAIL...1.00IN
WIND...60MPH
$$
KG007
WWUS53 KOAX 262003
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
303 PM CDT THU MAY 26 2016
IAC071-145-262013-
/O.CAN.KOAX.SV.W.0089.000000T0000Z-160526T2015Z/
PAGE IA-FREMONT IA-
303 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PAGE AND
NORTHEASTERN FREMONT COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.
LAT...LON 4067 9542 4074 9549 4090 9545 4090 9529
4083 9523
TIME...MOT...LOC 2002Z 210DEG 31KT 4089 9532
$$
KGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:23 PM CDT, 19 minutes earlier.
Area forecast discussion, May 26, 2:23 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
223 PM CDT THU MAY 26 2016
.SHORT TERM...(tonight through Sunday)
Issued at 220 PM CDT Thu May 26 2016
Warm front was located across northeast Kansas at 19z with a large
area of convection blooming on either side of the front. Periods
of thunderstorms are expected through most of the period as upper
trough over the southern Rockies this afternoon lifts across the
plains region toward the upper Midwest through Saturday. There
looks to be a brief break in the stormy pattern late Saturday
night into Sunday behind the trough but additional storms return
by Monday.
Flash flood watch will cover parts of southeast Nebraska and
southwest Iowa near the warm front through tonight with potential
for several rounds of thunderstorms and heavy rain.
.LONG TERM...(Sunday night through Thursday)
Issued at 220 PM CDT Thu May 26 2016
Upper pattern becomes more amplified again in the extended period
with more storm chances into at least Wednesday although ECMWF is
a bit quicker with drier conditions by Tuesday night compared to
the GFS.
&&
.AVIATION...(18Z TAFS for KOMA...KLNK...KOFK through 18Z Friday)
Issued at 1250 PM CDT Thu May 26 2016
Showers and thunderstorms will begin to pop up across the region
this afTernoon. Storms could begin in KLNK as early at 19Z and
move into KOMA and KOFK later this afternoon and evening. Showers
and thunderstorms will continue well into the overnight hours
before clearing and potentially allowing light fog to develop
early Friday morning.
&&
.OAX Watches/Warnings/Advisories...
NE...Flash Flood Watch through Friday morning for NEZ066-068-078-
088>093.
IA...Flash Flood Watch through Friday morning for IAZ090-091.
&&
SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...KGHazardous weather outlook, May 26, 11:59 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1159 AM CDT THU MAY 26 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-270700- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1159 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN ENHANCED RISK OF SEVERE WEATHER TODAY AND TONIGHT ACROSS MUCH OF THE REGION...ESPECIALLY ACROSS SOUTHERN NEBRASKA. A WARM FRONT WILL LIFT NORTHWARD INTO THE AREA TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONTAL BOUNDARY BEGINNING EARLY THIS AFTERNOON...THEN LIFTING NORTH THROUGH THE AREA OVERNIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE TODAY...INCLUDING DAMAGING WINDS...VERY LARGE HAIL UP TO GOLF BALL SIZE OR LARGER...AND EVEN TORNADOES IF STORMS ARE ABLE TO DEVELOP DIRECTLY ON OR SOUTH OF THE WARM FRONT. SOME STORMS COULD PRODUCE VERY HEAVY RAINFALL AS WELL...ESPECIALLY SOUTH OF INTERSTATE 80. STORM CHANCES BEGIN TO DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES REMAIN IN THE FORECAST JUST ABOUT EVERY DAY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS PORTIONS OF THE AREA TODAY AND TONIGHT.
In the hours before
Local storm report, May 26, 2:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
237 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL 2 E DENTON 40.74N 96.81W
05/26/2016 E1.00 INCH LANCASTER NE STORM CHASER
56TH STREET AND DENTON
&&
PEARSONThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:03 AM CDT | Severe Thunderstorm Warning | OAX | Page | 27 min |
| May 26, 12:33 AM CDT | Special Weather Statement | OAX | Page | 42 min |
| May 26, 1:07 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Pottawattamie | 23 min |
| May 26, 1:19 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona | 26 min |
| May 26, 1:22 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 23 min |
| May 26, 1:34 AM CDT | Special Weather Statement | OAX | Fremont, Harrison, Mills, Pottawattamie | 41 min |
| May 26, 1:46 AM CDT | Special Weather Statement | OAX | Montgomery | 29 min |
| May 26, 2:15 AM CDT | Special Weather Statement | OAX | Montgomery | 30 min |
| May 26, 1:22 PM CDT | Flash Flood Watch | OAX | Fremont, Mills, Montgomery, Page, Pottawattamie | 14 hr |
| May 26, 2:20 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 25 min |
| May 26, 3:20 PM CDT | Special Weather Statement | OAX | Fremont | 40 min |
| May 26, 3:54 PM CDT | Areal Flood Advisory | OAX | Fremont, Page | 3 hr |
| May 26, 4:31 PM CDT | Flash Flood Warning | OAX | Pottawattamie | 3 hr |
| May 26, 4:49 PM CDT | Flash Flood Warning | OAX | Fremont, Mills | 3 hr |
| May 26, 5:21 PM CDT | Special Weather Statement | OAX | Fremont | 39 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.